Please use this identifier to cite or link to this item:
doi:10.22028/D291-37255
Files for this record:
File | Description | Size | Format | |
---|---|---|---|---|
s00209-022-03044-1.pdf | 351,68 kB | Adobe PDF | View/Open |
Title: | von Neumann’s inequality for row contractive matrix tuples |
Author(s): | Hartz, Michael ![]() Richter, Stefan Shalit, Orr Moshe |
Language: | English |
In: | |
Title: | Mathematische Zeitschrift |
Volume: | 301 |
Issue: | 4 |
Pages: | 3877–3894 |
Publisher/Platform: | Springer |
Year of Publication: | 2022 |
Free key words: | Von Neumann type inequality Noncommutative function theory Gleason’s problem |
DDC notations: | 510 Mathematics |
Publikation type: | Journal Article |
Abstract: | We prove that for all n∈N, there exists a constant Cn such that for all d∈N, for every row contraction T consisting of d commuting n×n matrices and every polynomial p, the following inequality holds: ∥p(T)∥≤Cnsupz∈Bd|p(z)|. We apply this result and the considerations involved in the proof to several open problems from the pertinent literature. First, we show that Gleason’s problem cannot be solved contractively in H∞(Bd) for d≥2. Second, we prove that the multiplier algebra Mult(Da(Bd)) of the weighted Dirichlet space Da(Bd) on the ball is not topologically subhomogeneous when d≥2 and a∈(0,d). In fact, we determine all the bounded finite dimensional representations of the norm closed subalgebra A(Da(Bd)) of Mult(Da(Bd)) generated by polynomials. Lastly, we also show that there exists a uniformly bounded nc holomorphic function on the free commutative ball CBd that is levelwise uniformly continuous but not globally uniformly continuous. |
DOI of the first publication: | 10.1007/s00209-022-03044-1 |
URL of the first publication: | https://link.springer.com/article/10.1007/s00209-022-03044-1 |
Link to this record: | urn:nbn:de:bsz:291--ds-372559 hdl:20.500.11880/33771 http://dx.doi.org/10.22028/D291-37255 |
ISSN: | 1432-1823 0025-5874 |
Date of registration: | 16-Sep-2022 |
Faculty: | MI - Fakultät für Mathematik und Informatik |
Department: | MI - Mathematik |
Professorship: | MI - Junior Professor Michael Hartz |
Collections: | SciDok - Der Wissenschaftsserver der Universität des Saarlandes |
This item is licensed under a Creative Commons License